| Catalog Number |
01.04214.370 |
| Medical Device Problem Codes |
Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
07/26/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).G2-foreign- south africa.D10: item#:01.04201.122 ;lot#:unknown ;item name: a.S.Humeral stem 12 uncmntd.Item#:01.04212.500 ;lot#:unknown ;item name: a.S.Humeral head d 50 h 18.H3-other: device evaluation could not be performed as part# and lot# unknown.Also device location is unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
It was reported that the patient underwent revision surgery due to loosening and fracture.Due diligence is in progress for this complaint; to date no additional information or product has been received.
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.No product was returned.However, four images of the explanted products within the operating theater were provided.Nothing conspicuous could be identified when viewing the explanted humeral stem and head.Another received image shows the humeral stem and humeral head disassembled.There is some signs of wear on the non-articulating surface of the humeral head, possibly due to explantation.The articulating surface of the humeral head is not shown on the images provided.Two images provided show the glenoid component on the articulating and non-articulating surface.On the non-articulating surface, some of the pegs appear to be worn.There seems to be cement residue on the surface area of the non-articulating surface.However, due to the poor quality of the image, this cannot be confirmed.The liner is fractured, but not fully so that there is another fragment, from the inferior portion of the liner up to the closest pug.It is unknown if the fracture was present prior to the revision surgery or if this occurred during revision surgery.Review of manufacturing records cannot be performed without product identification.The device is used for treatment.Medical records were not provided.Based on the given information and the results of the investigation, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.